Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS Albuquerque, NM

July 4, 2009Sandoval County, Santa Fe County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 4, 2009, 2:56 PM MDT for Sandoval County, Santa Fe County, New Mexico. It was in force for 109 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2009, 2:56 PM MDT (20:56 UTC)
Expired
Jul 4, 2009, 4:45 PM MDT
In force
109 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Sandoval County, NM, Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 94 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:05 PM MDTFLASH FLOOD7 Wnw Santa Fe, NMARROYO THAT FEEDS INTO ALAMO CREEK IS FLOWING APPROXIMATELY TWO FEET OUTSIDE OF ITS BANKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 042056
FFWABQ
NMC043-049-042245-
/O.NEW.KABQ.FF.W.0006.090704T2056Z-090704T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 PM MDT SAT JUL 4 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTHERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 445 PM MDT

* AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 
  CUNDIYO TO NAMBE PUEBLO TO 10 MILES NORTH OF LA CIENEGA TO 7 MILES
  WEST OF COCHITI PUEBLO...OR ALONG A LINE EXTENDING FROM CHIMAYO TO
  10 MILES SOUTH OF CHIMAYO TO 11 MILES WEST OF SANTA FE TO 19 MILES
  NORTH OF BERNALILLO...MOVING SOUTHEAST AT 5 MPH. A FEW LOCALES THAT
  MAY EXPERIENCE FLASH FLOODING INCLUDE CUNDIYO...NAMBE PUEBLO...
  TESUQUE...LA CIENEGA...PORTIONS OF THE SANTA FE METRO AREA AS WELL
  AS COCHITI PUEBLO. FLASH FLOODING MAY ALSO OCCUR IN RIO FRIJOLES...
  RIO MEDIO AND RIO NAMBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN
STEEP...NARROW CANYONS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3600 10571 3580 10577 3573 10579 3562 10588
      3553 10603 3552 10616 3549 10633 3553 10649
      3561 10653 3570 10644 3576 10623 3585 10611
      3594 10603 3601 10603

$$

DPORTER
3 follow-up statements
000 
WGUS75 KABQ 042115
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT SAT JUL 4 2009

NMC043-049-042245-
/O.CON.KABQ.FF.W.0006.000000T0000Z-090704T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-SANDOVAL-
315 PM MDT SAT JUL 4 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR EAST
CENTRAL SANDOVAL AND NORTHERN SANTA FE COUNTIES...

AT 305 PM MDT...SKYWARN SPOTTERS REPORTED THUNDERSTORMS PRODUCING 
VERY HEAVY RAIN AND FLASH FLOODING OF ARROYOS THAT LEAD INTO ALAMO 
CREEK. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CUNDIYO 
TO NAMBE PUEBLO TO 6 MILES WEST OF SANTA FE TO COCHITI PUEBLO...OR 
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF CHIMAYO TO 9 MILES 
SOUTH OF CHIMAYO TO 6 MILES WEST OF SANTA FE TO 20 MILES NORTHEAST 
OF BERNALILLO...MOVING EAST TO SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  COCHITI LAKE...
  TESUQUE...
  LA CIENEGA...
  NAMBE PUEBLO...
  CUNDIYO...
  THE SANTA FE METRO AREA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN
STEEP...NARROW CANYONS.

PLEASE CALL 1.888.386.7637 TO REPORT FLOODING OR HAVE THE NEAREST 
LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE FORECAST OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3600 10571 3580 10577 3573 10579 3562 10588
      3553 10603 3552 10616 3549 10633 3553 10649
      3561 10653 3570 10644 3576 10623 3585 10611
      3594 10603 3601 10603

$$

DPORTER
000 
WGUS75 KABQ 042148
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SAT JUL 4 2009

NMC043-042154-
/O.CAN.KABQ.FF.W.0006.000000T0000Z-090704T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-
348 PM MDT SAT JUL 4 2009

...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL SANDOVAL
COUNTY...

HEAVY RAINS HAVE DEPARTED EAST CENTRAL SANDOVAL COUNTY...THEREFORE 
THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THIS REGION ONLY.

LAT...LON 3552 10618 3564 10623 3575 10620 3583 10608
      3601 10594 3600 10571 3580 10583 3571 10587
      3562 10588 3553 10603

$$

NMC049-042245-
/O.CON.KABQ.FF.W.0006.000000T0000Z-090704T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
348 PM MDT SAT JUL 4 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
NORTHERN SANTA FE COUNTY...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM SANTA FE TO LA CIENEGA...OR 
ALONG A LINE EXTENDING FROM SANTA FE TO 15 MILES SOUTHWEST OF SANTA 
FE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA BAJADA...
  LA CIENEGA...
  THE INTERSTATE 25 CORRIDOR FROM MILE MARKERS 265 TO 285...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

PLEASE CALL 1.888.386.7637 TO REPORT FLOODING OR HAVE THE NEAREST 
LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE FORECAST OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3552 10618 3564 10623 3575 10620 3583 10608
      3601 10594 3600 10571 3580 10583 3571 10587
      3562 10588 3553 10603

$$

DPORTER
000 
WGUS75 KABQ 042239
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT SAT JUL 4 2009

NMC049-042249-
/O.EXP.KABQ.FF.W.0006.000000T0000Z-090704T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
439 PM MDT SAT JUL 4 2009

...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MDT FOR NORTHERN SANTA
FE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3552 10618 3564 10623 3575 10620 3583 10608
      3601 10594 3600 10571 3580 10583 3571 10587
      3562 10588 3553 10603

$$

DPORTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:56 PM MDT, 0 minutes earlier.

Area forecast discussion, Jul 4, 2:56 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 PM MDT SAT JUL 4 2009

.DISCUSSION...
CURRENTLY...ACTIVE CONVECTION ONGOING STATEWIDE...WITH LOCALLY
HEAVY RAINFALL OVER THE JEMEZ MOUNTAINS EARLY THIS AFTERNOON.
THUNDERSTORM COVERAGE NOW EXPANDING RAPIDLY OVER THE NORTHERN
MOUNTAINS AND THE SANGRE DE CRISTOS...WITH MORE DEVELOPMENT OVER
THE CONTINENTAL DIVIDE AND SACRAMENTO AND GUADALUPE MOUNTAINS.
SPC CONTINUING SLIGHT RISK OF SEVERE THUNDERSTORMS BROADLY NORTH
AND EAST OF A LINE FROM RATON TO TUCUMCARI. ON THE CHARTS...BROAD
RIDGE EXTENDS ACROSS THE SOUTHERN U.S. DOWNSTAIRS...COLD FRONT
SAGGING SOUTHWARD ACROSS THE EASTERN PLAINS HAS REACHED A SOCORRO
TO ROSWELL LINE...WITH WIND SHIFTS TO THE EAST AND NORTHEAST NORTH
OF THE FRONT PROVIDING SOME UPSLOPE HELP FOR THUNDERSTORM
DEVELOPMENT ALONG THE CENTRAL MOUNTAIN CHAIN.

MODELS...REASONABLE CONSENSUS AND PLAUSIBLE SOLUTION MAINTAINS
BROAD ZONAL RIDGE ACROSS NEW MEXICO THROUGH MIDWEEK...WITH TROUGH
DIGGING SOUTHWARD DOWN THE MISSISSIPPI VALLEY VEERING FLOW ALOFT
TO NORTHWEST OVER NEW MEXICO AS THE WORK WEEK GETS UNDERWAY. BY
MIDWEEK...RIDGE CORE DEVELOPING OVER THE TROPICAL EAST PACIFIC
WILL EXPAND EASTWARD ACROSS NEW MEXICO AND PUT BRAKES ON NORTHWARD
MOISTURE SURGE. RIDGE CORE CENTERED OVER NEW MEXICO FOR LATE IN
THE WORK WEEK NOW APPEARS TO REMAIN IN PLACE THROUGH THE UPCOMING
WEEKEND FOR WARM UP...AND AFTERNOON THUNDERSTORMS WORKING WITH
RECYCLED MOISTURE INITIATING ON SLOPES AND MOVING SLOWLY TO
VALLEYS THROUGH THE UPCOMING WORK WEEK.

SHORT TERM...TONIGHT THROUGH TUESDAY...COLD FRONT STALLING OVER
SOUTHERN NEW MEXICO WITH WIND SHIFT TO THE EAST PROVIDING
CONTINUED UPSLOPE ENHANCEMENT FOR THUNDERSTORM DEVELOPMENT INTO
THE EVENING...WITH THUNDERSTORM COVERAGE EXPANDING TO THE
NORTHEAST PLAINS THIS EVENING. SOME OF THESE STORMS COULD TURN
SEVERE...WITH DOWNBURST WINDS AND HAIL PUSHING INTO LARGER SIZES BY
LATE AFTERNOON. ELSEWHERE...LACK OF STEERING FLOW ALOFT WILL
ALLOW THUNDERSTORMS TO LINGER AND EXPAND OVER INITIATION
POINTS...AND WILL EXPECT A BUSY NIGHT FOR THE HYDROLOGY DEPARTMENT
OVERNIGHT.

INTO SUNDAY...ANOTHER CONVECTIVELY ACTIVE DAY ON TAP...WITH SLIGHT
RISK CONTINUING FOR SEVERE WEATHER IN NORTHEAST NEW MEXICO IN ZONE
OF MAXIMUM LOW LEVEL MOISTURE CONVERGENCE WITH CONTINUED WEAK COOL
ADVECTION PRESSING SOUTH AND WEST. TROUGH DIGGING SOUTHWARD TO THE
EAST OF THE STATE WILL BACK FLOW ALOFT TO THE
NORTHWEST...PROVIDING VERTICAL SPEED AND DIRECTIONAL SHEAR TO
EASTERN NEW MEXICO COLUMN AND SUPPORTING STRONGER VERTICAL
DEVELOPMENT ON SUNDAY AFTERNOON. ELSEWHERE...CONTINUING NORTHBOUND
MOISTURE PENETRATION INTO THE STATE WILL PROLONG LOCAL FLASH
FLOODING WOE TO WRAP UP THE HOLIDAY WEEKEND ESSENTIALLY STATEWIDE.

INTO MONDAY...FLOW ALOFT VEERED TO NORTHWEST UP AND OVER
DEVELOPING RIDGE CORE OVER NORTHWEST MEXICO. BROAD SURFACE TROUGH
OVER THE STATE WILL SUPPORT LOCALIZED LOW LEVEL MOISTURE
CONVERGENCE OVER AND TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN.
RIDGE ALOFT WILL RATCHET DOWN NORTHBOUND MOISTURE ADVECTION..AND
LEAVE DEVELOPING CONVECTION RECYCLED MOISTURE TO WORK WITH.
EXPECTING DOWNTICK IN INTENSITY AND COVERAGE...BUT SUFFICIENT
MOISTURE IN THE COLUMN TO SUPPORT SOME LOCAL FLASH FLOODING
CONCERN FOR SOUTHEASTERN HALF OF THE STATE. CONTINUED SLIGHT RISK
FOR SEVERE WEATHER OVER NORTHEAST END OF THE STATE.

INTO TUESDAY...TEMPERATURES FINALLY WARMING BACK UP TO NORMAL
LEVELS TUESDAY WITH SOME DRYING WORKING IN FROM THE NORTHWEST
AS RIDGE CORE EXPANDS EASTWARD ACROSS ARIZONA AND SOUTHWESTERN NEW
MEXICO. SURFACE TROUGH DEEPENING OVER EASTERN BORDER OF THE STATE
WILL PROVIDE LOW LEVEL MOISTURE CONVERGENCE TO SUPPORT CONVECTION
OVER THE EASTERN PLAINS...WITH INITIATION ON SLOPES NEAR THE
CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN IN GENTLE WEST FLOW.

LONGER TERM...WEDNESDAY THROUGH SATURDAY...RIDGE FIRMLY IN PLACE
OVER NEW MEXICO WEDNESDAY WILL BRING TEMPERATURES ABOVE NORMAL
STATEWIDE...WITH CONVECTION WORK CUT OUT TO PUSH THROUGH BROAD
SUBSIDENCE ALOFT. TEMPERATURE TRENDS WILL LEVEL OUT FROM THURSDAY
THROUGH THE WEEKEND...WITH GUIDANCE SUGGESTING SOME EASTWARD CREEP
OF THE RIDGE CORE...BUT NOT ENOUGH TO REOPEN THE NORTHBOUND
MOISTURE TAP AT LEAST FOR THE FIRST HALF OF THE WEEKEND.

SHY

&&

.AVIATION...
A FRONTAL BOUNDARY WILL CONTINUE SOUTH AND WEST INTO TONIGHT WITH
WEAK TO MODERATE EAST CANYON WINDS INTO THE RIO GRANDE VALLEY.
SHOWERS AND STORMS WITH CIGS TO 025 AND VSBYS TO 3SM ARE POSSIBLE
NEXT 24 HOURS IN STORMS. WIND GUSTS UP TO 40 KTS MAY OCCUR AS WELL
WITH ANY STORM.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ

&&

.FIRE WEATHER...
SLIGHTLY DRIER AIR HAS WORKED INTO THE NORTHWEST CORNER OF NM TODAY
WITH DEWPOINTS IN THE LOW TO MID 40S. MEANWHILE A FRONTAL BOUNDARY
WILL CONTINUE TO MOVE WEST AND SOUTH THROUGH TONIGHT WITH A FRESH
SUPPLY OF LOW LEVEL MOISTURE. DEWPOINTS WILL BE MOSTLY IN THE 50S
THROUGH TONIGHT. WETTING RAINS WILL BE POSSIBLE OVER A MAJORITY OF
NORTHERN AND CENTRAL NEW MEXICO.

THE UPPER LEVEL HIGH WILL REBUILD TO THE WEST OF THE STATE SUNDAY
AND BUILD OVER NM THROUGH THURSDAY. NORTHWEST SURFACE FLOW INTO THE
NORTHWEST QUARTER OF THE STATE WILL ADVECT DRIER AIR ALREADY
ORGANIZING OVER THE GREAT BASIN. MODELS INDICATE TEMPS WILL RETURN
TO SEASONAL NORMALS OR HIGHER WITH WIDESPREAD 90S ACROSS THE WEST.
MIN RH VALUES DOWN IN THE TEENS ARE EXPECTED EACH AFTERNOON FROM
MONDAY THROUGH AT LEAST THURSDAY IN THIS AREA. THE CHANCE FOR
SHOWERS/STORMS WILL BE FOCUSED OVER THE EASTERN HALF OF THE STATE
FOR THE UPCOMING WEEK. RH RECOVERIES WILL STILL BE GOOD ACROSS THE
EAST.

THE 00Z GFS/ECMWF MODELS INDICATE THE HIGH MAY WOBBLE SLIGHTLY EAST
INTO TEXAS LATE IN THE WEEK ALLOWING MOISTURE INCREASES ONCE AGAIN
MAINLY OVER THE WESTERN THIRD. MODELS ALSO AGREE BY NEXT WEEKEND THE
HIGH WILL SLIDE WEST AGAIN OVER NM WITH ABOVE NORMAL TEMPS AND
SUPPRESSING WETTING RAINFALL TO THE HIGHER TERRAIN.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  93  61  95 /  10   5   5   0
GALLUP..........................  55  87  54  90 /  10  10   5   5
GRANTS..........................  55  86  55  89 /  20  20   5  10
GLENWOOD........................  63  94  62  97 /  20  20  10  10
CHAMA...........................  47  79  47  82 /  30  30  10  10
LOS ALAMOS......................  57  82  55  84 /  30  30  20  20
RED RIVER.......................  43  73  42  75 /  30  50  20  20
TAOS............................  51  83  51  85 /  20  40  20  20
SANTA FE........................  57  85  56  87 /  30  30  20  20
SANTA FE AIRPORT................  59  86  57  89 /  20  30  20  20
ESPANOLA........................  58  89  56  93 /  20  20  20  20
ALBUQUERQUE HEIGHTS.............  68  88  66  92 /  20  20  10  10
ALBUQUERQUE VALLEY..............  64  90  63  93 /  20  20  10  10
ALBUQUERQUE FOOTHILLS...........  62  86  61  89 /  20  20  10  10
ALBUQUERQUE WEST MESA...........  63  89  63  93 /  20  20  10  10
SOCORRO.........................  63  90  63  94 /  20  20  20  10
SANDIA PARK/CEDAR CREST.........  55  79  51  83 /  20  30  20  10
MORIARTY/ESTANCIA...............  57  87  55  88 /  30  30  20  10
CARRIZOZO.......................  61  87  59  90 /  30  40  20  10
RUIDOSO.........................  54  79  51  81 /  50  50  30  20
RATON...........................  55  81  52  86 /  40  40  20  10
LAS VEGAS.......................  53  79  51  84 /  30  50  30  20
ROY.............................  59  81  59  84 /  40  40  20  20
CLAYTON.........................  61  83  60  88 /  60  60  30  20
SANTA ROSA......................  61  88  60  91 /  30  30  20  20
TUCUMCARI.......................  64  87  64  93 /  30  40  20  20
FORT SUMNER.....................  65  89  65  91 /  40  30  20  20
CLOVIS..........................  64  85  63  90 /  40  30  20  10
PORTALES........................  66  88  66  93 /  40  40  20  10
ROSWELL.........................  69  91  69  95 /  30  20  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHY/40
Hazardous weather outlook, Jul 4, 11:29 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1129 AM MDT SAT JUL 4 2009

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1129 AM MDT SAT JUL 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
NORTH AND EAST OF A LINE FROM RATON TO TUCUMCARI. THIS INCLUDES
UNION COUNTY...AND PORTIONS OF COLFAX...HARDING...AND QUAY
COUNTIES. STRONG DOWNBURST WINDS AND HAIL ARE POSSIBLE AS
THUNDERSTORMS DEVELOP THIS AFTERNOON IN THE SLIGHT RISK.

ELSEWHERE...THUNDERSTORMS DEVELOPING OVER THE REMAINDER OF NEW
MEXICO THIS AFTERNOON MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY AND MONDAY...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS OVER THE NORTHEAST CORNER OF NEW MEXICO. LARGE HAIL
ND DAMAGING WIND GUSTS ARE POSSIBLE. ELSEWHERE...SHOWERS AND
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING.

FOR TUESDAY THROUGH FRIDAY...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS DEVELOPING EACH
AFTERNOON MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
NORTHEAST NEW MEXICO DUE TO SEVERE THUNDERSTORM DEVELOPMENT. ALL
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WINDS...WIND
IMPACTS...HAIL...TORRENTIAL RAINFALL OR FLASH FLOODING THROUGH THE
NATIONAL WEATHER SERVICE WEB SITE AT WWW.WEATHER.GOV/ABQ...OR TOLL
FREE AT 1.888.386.7637.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:37 PM MDTAreal Flood AdvisoryABQCibola83 min
Jul 4, 12:41 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval79 min
Jul 4, 1:17 PM MDTFlash Flood WarningABQRio Arriba, Sandoval118 min
Jul 4, 2:26 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 4, 3:28 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe92 min

Nearby

Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.